hemorrhoids & anal fissures while on chemo :(

2 chemo cycles ago, the steroids they give me with my chemo in office made me constipated, which incidentally led to the first hemorrhoid I've ever had in my life. also pretty sure I have anal fissures because it feels like shards of glass every time I poop. I absolutely dread going to the bathroom now, and regularly use prep h and anusol. unfortunately, I have 1/2 a colon so I go to the bathroom more often than most people. I am so depressed because it feels like I just can't catch a break. not only am I fighting cancer and dealing with the awful side effects of chemo, but for the past few weeks going number 2 has been agony. I'm afraid one of these times when I go to the bathroom, I am just going to faint from the pain. I've never experienced anything like this in my life. has anyone else ever had this problem? does anyone have any advice? this is literally ruining my life. I almost want it to end just so I can be free of the pain and subsequent sadness this is causing me.

Parents
  • Don't know if it's worth posting my comment since it's nearly fours years since your original post.

    I have prostate cancer and think I have always had an anal fissure but the examinations and procedures I've been through have certainly made the condition much worse.

    I had high dose internal bracatherapy just over a month ago and I am three-quarters way through my radiotherapy and my fissure pain is off the scale and damage to the bowel and bladder are par for the course.

    Tried multiple creams and prescribed ointments and they give some relief but after 8 months no sign of a cure.

    Been told to expect years of discomfort by the specialists but will insist on Botox or surgery once the effects of the radiotherapy have settled.

  • I'm glad this post has been re-newed!

    Yes I am suffering from what they expect is anal fissure during chemotherapy for my Hodgkin's.

    They think mine was partly caused as I was getting horrendous diahrea for so long - unusual for the chemotherapy I'm on. They think it's damaged the lining somewhat which makes total sense since it felt like passing acid at times. Now the diahrea is sorted I think my bum just can't cope with anything that isn't loose and hence the anal fissure. I've been using barrier cream EPIMAX and salt baths and sudocrem. I was given a steroid cream but it gave me horrible headaches so I'm going to see if there's anything else out there they can give me. 

    I must say it's a sight to see me waddling out of the bathroom! Pain lasts for about an hour after any movement and feels like glass and knives being passed when I do go. Plus blood on the tissue.

    Oh joy of joys!

    We're not alone in this people!

    Rose

     

Reply
  • I'm glad this post has been re-newed!

    Yes I am suffering from what they expect is anal fissure during chemotherapy for my Hodgkin's.

    They think mine was partly caused as I was getting horrendous diahrea for so long - unusual for the chemotherapy I'm on. They think it's damaged the lining somewhat which makes total sense since it felt like passing acid at times. Now the diahrea is sorted I think my bum just can't cope with anything that isn't loose and hence the anal fissure. I've been using barrier cream EPIMAX and salt baths and sudocrem. I was given a steroid cream but it gave me horrible headaches so I'm going to see if there's anything else out there they can give me. 

    I must say it's a sight to see me waddling out of the bathroom! Pain lasts for about an hour after any movement and feels like glass and knives being passed when I do go. Plus blood on the tissue.

    Oh joy of joys!

    We're not alone in this people!

    Rose

     

Children
No Data